MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.7MM TI CERVICAL SPINE SCREW SLF-TPNG/VARIABLE ANGLE 18MM; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

OBERDORF SYNTHES PRODUKTIONS GMBH 3.7MM TI CERVICAL SPINE SCREW SLF-TPNG/VARIABLE ANGLE 18MM; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.647.878
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2018, the surgeon attempted to implant the cervical spine screw of the zero-profile variable angle (zero-p va) but it did not progress.Several attempts were made which resulted in the hexagonal part of the screw to be mistreated.The surgeon opted to use a new screw and replaced the punch to break the first cortical which was still unsuccessful.A drill with guide was used to place the screw but it was noted to have slid down with the screw.There was an x-ray image captured during the procedure which showed the screw unable to progress with the head of the screw protruding.A screwdriver was used but, according to the surgeon, it did not have enough space to continue advancing.Another attempt with a double handle screwdriver was used to advance the screw which was unsuccessful.The screw no longer moved forward or backward which is why the surgeon decided to leave it and begin closure.There was a surgical delay of 15-30 minutes reported.The procedure was completed with only two (2) inserted screws since the third screw was already mistreated.The patient status was stable.Concomitant devices: screwdriver (part: unknown, lot: unknown, quantity: 2), drill bit (part: unknown, lot: unknown, quantity: 1), zero-p va implant (part: unknown, lot: unknown, quantity: 1), double handle screwdriver (part: unknown, lot: unknown, quantity: 1).This report is for one (1) 3.7mm titanium (ti) cervical spine screw self-tapping.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
The date received by manufacturer for the initial medwatch should be december 27, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device/s reported: unknown screwdriver (part # unknown, lot unknown, quantity 1).

Brand Name
3.7MM TI CERVICAL SPINE SCREW SLF-TPNG/VARIABLE ANGLE 18MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8206028
Report Number8030965-2018-59316
Device Sequence Number2640896
Product Code OVE
UDI-Device Identifier10705034751443
UDI-Public(01)10705034751443
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.878
Device Catalogue Number04.647.878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer12/31/2018
04/23/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date12/31/2018
04/25/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;